Florida, 2015Damaging Wind in Florida, July 15, 2015
July 15, 2015 · NWS MLB · 1 event in 1 county or zone
Thunderstorms developed over the mainland and intensified as they approached the east coast, producing severe wind gusts in Vero Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over the mainland and intensified as they approached the east coast, producing severe wind gusts in Vero Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 15, 8:22 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 8:22 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
922 AM EDT WED JUL 15 2015
.DISCUSSION...
CURRENT-TODAY...REMNANTS OF OLD MCS/OUTFLOW OVERSPREADING THE
FLORIDA PENINSULA THIS MORNING WITH ASSOCIATED MID-HIGH LEVEL CLOUD
COVER. THIS WILL LIMIT SURFACE HEATING/INSTABILITY AS A WHOLE OVER
THE AREA. SCATTERED SHOWERS/STORMS ALREADY WITH AN EARLY START OVER
THE WEST CENTRAL FL PENINSULA. ACTIVITY WILL OVERSPREAD ECFL DURING
THE AFTERNOON AND WILL LIKELY BE AIDED BY OCCASIONAL IMPULSES
EMBEDDED IN THE NORTHWEST FLOW ALOFT. DEEP WSW FLOW SHOULD KEEP THE
ECSB FROM DEVELOPING ONCE AGAIN OR AT THE VERY LEAST KEEP IT PINNED
ALONG THE COAST. WILL STILL NEED TO WATCH CONVECTION NEAR THE COAST
BECAUSE THERE COULD BE INTENSIFICATION AS SHOWERS/STORMS MOVE OFF
THE COAST IF THE SEA BREEZE IS PINNED HERE...ESPECIALLY TREASURE
COAST LATE IN THE DAY. WHILE TEMPERATURES ALOFT ARE NOT OVERLY
IMPRESSIVE...THERE IS DRIER AIR WHICH WOULD SUPPORT STRONG DOWNBURST
WINDS IN SOME CELLS. HIGH TEMPERATURES STILL EXPECTED NEAR 90
DEGREES TO LOWER 90S DEPENDING ON OVERALL EXTENT OF CLOUDS THIS
AFTERNOON.
&&
.AVIATION...CLOUD DEBRIS OVERSPREADING THE REGION THIS MORNING.
ANOTHER EARLY START TO CONVECTION ACROSS WCNTRL FL WITH ACTIVITY
SPREADING INTO OUR CWA BY LATE MORNING/EARLY AFTERNOON. THE ECSB
LIKELY INHIBITED FOR MUCH OF THE DAY DUE TO STRONG/DEEP WSW FLOW.
INTENSIFICATION OF CELLS NEAR THE COAST POSSIBLE IF THIS BOUNDARY IS
ABLE TO AT LEAST DEVELOP LATER IN DAY BUT REMAIN PINNED ALONG THE
COAST. WILL MONITOR AND UPDATE TAFS ACCORDING AS PCPN DEVELOPS AND
MOVES ACROSS THE EASTERN PENINSULA. WARMER BUT DRIER AIR NOTED ALOFT
IN LOCAL SOUNDINGS SO STRONG DOWNBURSTS A LIKELY THREAT TO AVIATION
INTERESTS WITH STORMS TODAY.
&&
.MARINE...TODAY-TONIGHT...SURFACE RIDGE AXIS REMAINS SUPPRESSED
SOUTHWARD. DEEP SOUTHWEST FLOW AGAIN OVER THE AREA WITH WINDS
INCREASING TO 10-15 KTS...FORECAST AGAIN UP AROUND 15 KTS TONIGHT
OVER THE OPEN ATLC...POSSIBLY TO 15-20 KTS WELL OFFSHORE THE VOLUSIA
COAST OVERNIGHT. SEAS CONTINUE 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE
AND POTENTIALLY 3-4 FT WELL OFFSHORE NORTH OF THE CAPE.
WILL MONITOR FOR A LATE DAY SEA BREEZE ALONG THE TREASURE COAST BUT
PUSH INLAND WOULD BE FUTILE. OFFSHORE MOVING SCATTERED STRONG STORMS
A POSSIBILITY THIS AFTERNOON/EARLY EVENING WITH WIND GUSTS IN EXCESS
OF 35 KTS LIKELY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SEDLOCK/LASCODY
Hazardous weather outlook, Jul 15, 10:17 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1117 AM EDT WED JUL 15 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
1117 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS WILL MOVE EAST AT 15 MPH ACROSS EAST
CENTRAL FLORIDA THIS AFTERNOON. A FEW STORMS WILL BECOME STRONG...
PRODUCING WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SHOWERS AND LIGHTNING STORMS WILL MOVE EAST AT 15 MPH
ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. THE STRONGEST STORMS
SHOULD PUSH ACROSS THE VOLUSIA AND BREVARD COAST THROUGH MID
AFTERNOON...THEN AFFECT THE TREASURE COAST LATE IN THE AFTERNOON. A
FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO
45 KNOTS AND FREQUENT LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE ATLANTIC HIGH PRESSURE RIDGE SOUTH OF THE STATE WILL MIGRATE
SLOWLY NORTHWARD BUT GENERALLY MAINTAIN A MOIST SOUTHWEST TO SOUTH
WIND FLOW INTO EARLY NEXT WEEK. CONTINUED SCATTERED TO NUMEROUS
SHOWERS AND STORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING. THE
PRIMARY THREATS WILL LIGHTNING STRIKES AND LOCALIZED MICROBURST
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
LASCODY
Thunderstorm Wind, Indian River
- When
- July 15, 12:28 PM EST
- Where
- Indian River County, 0.92 mi SW of Gifford
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.660, -80.410
The ASOS at the Vero Beach Airport recorded a 63 mph wind gust out of the west southwest as a thunderstorm pushed over the airfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Flash Flooding and Flooding in New Jersey, July 15 to 18, 201511 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579862.